Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 129, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 5, 2010, 7:50 PM CDT. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2010, 7:50 PM CDT (00:50 UTC)
- Expired
- Nov 5, 2010, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 59 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:30 PM CDT | FLASH FLOOD | Ponce, PR | ROAD 14 AND LAS AMERICAS AVENUE WERE REPORTED FLOODED. |
| Nov 5, 9:41 PM CDT | FLASH FLOOD | Ponce, PR | U.S.G.S RIVER SENSOR INDICATED RIO CERRILLOS WENT OUT IF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
442
WGCA52 TJSJ 060050
FFWSJU
PRC113-060245-
/O.NEW.TJSJ.FF.W.0129.101106T0050Z-101106T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
850 PM AST FRI NOV 5 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
* UNTIL 1045 PM AST
* AT 845 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS
THESE MUNICIPALITIES OF PUERTO RICO...MOVING TO THE NORTHWEST AT
AROUND 20 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING BETWEEN TWO AND THREE INCHES OF RAIN IN THE
NEXT FEW HOURS. THIS WILL BE ENOUGH TO CAUSE FLASH FLOODING ACROSS
THOSE MUNICIPALITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1813 6669 1816 6657 1798 6654 1797 6667
$$
FIGUEROA/RODRIGUEZ/NEGRON
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
502
WGCA52 TJSJ 060226
FFWSJU
PRC113-060445-
/O.EXT.TJSJ.FF.W.0129.000000T0000Z-101106T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1026 PM AST FRI NOV 5 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
* UNTIL 1245 AM AST
* AT 1020 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAIN ACROSS PONCE PUERTO RICO...MOVING TO THE NORTHWEST AT AROUND
20 MPH. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BETWEEN ONE AND TWO INCHES OF RAIN IN THE NEXT FEW
HOURS. THIS WILL BE ENOUGH TO CAUSE FLASH FLOODING ACROSS THIS
MUNICIPALITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 1813 6669 1816 6657 1798 6654 1797 6667
$$
FIGUEROA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN605
WGCA72 TJSJ 060445
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1245 AM AST SAT NOV 6 2010
PRC113-060452-
/O.EXP.TJSJ.FF.W.0129.000000T0000Z-101106T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE PR-
1245 AM AST SAT NOV 6 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM AST FOR PONCE
MUNICIPALITY...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAS WEAKENED. ALTHOUGH HEAVY RAIN ACROSS THIS AREA HAS ENDED...LIGHT
TO MODERATE RAINFALL WILL LINGER ACROSS PONCE FOR THE NEXT TWO
HOURS. THEREFORE AND URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES
IN EFFECT FOR THIS MUNICIPALITY UNTIL 230 AM AST.
LAT...LON 1813 6669 1816 6657 1798 6654 1797 6667
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 2:43 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 5, 2:43 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 343 PM AST FRI NOV 5 2010 .SYNOPSIS...DEEP TROPICAL MOISTURE FEEDING INTO HURRICANE TOMAS WILL CONTINUE TO BRING OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS AND COASTAL WATERS FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...HURRICANE TOMAS CONTINUES TO INTENSIFY...PULLING DEEP TROPICAL MOISTURE ACROSS THE LOCAL FORECAST AREA. DUE TO THE TIGHT PRESSURE GRADIENT ACROSS THE LOCAL ISLANDS...BREEZY AND OCCASIONALLY GUSTY WINDS HAVE DEVELOPED ACROSS MUCH OF THE AREA TODAY. EXPECT THE PRESSURE GRADIENT TO RELAX A BIT OVERNIGHT AND THE WINDS TO BECOME MORE SOUTHERLY ON SATURDAY AS HURRICANE TOMAS MOVES INTO THE SOUTHWESTERN ATLANTIC. SIGNIFICANT CHANGES IN LATEST RUN OF GFS...BUT MAJORITY OF LATEST GUIDANCE TRACKS TAKE TOMAS WELL NORTH OF THE LOCAL ISLANDS OVER THE NEXT SEVERAL DAYS. THIS WOULD RESULT IN A CONTINUED RELATIVE UNSETTLED WEATHER PATTERN ACROSS THE LOCAL ISLANDS THROUGH THE MIDDLE OF NEXT WEEK...AND AS A RESULT OPTED TO KEEP INHERITED FORECAST LARGELY IN TACK. && .MARINE...INCREASING SEAS EXPECTED ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES NEXT WEEK AS SWELLS FROM HURRICANE TOMAS WILL CREATE ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE LOCAL WATERS BEGINNING SUNDAY NIGHT OR MONDAY. && .AVIATION...A MODERATE TO STRONG SOUTHEAST LOW LEVEL WIND FLOW CONTINUED TO TRANSPORT OCNL PATCHES OF LOW TO MID LEVEL CLOUDS WITH EMBEDDED SHRA AND ISOLD TSRA ACROSS MUCH OF THE FLYING AREA DURG THE AFTN. SOME OF THE QUICK PASSING SHOWERS WILL PRODUCE TEMPO MVFR IN LOW CIG/VSBY AT LEAST TIL 06/00Z. THEREAFTER PREVAILING VFR CONDS CAN BE EXPECTED TIL AT LEAST 06/02Z...WITH ANOTHER ROUND OF INTMT MVFR OVERNIGHT THROUGH 06/12Z IN PASSING SHRA ACROSS THE FLYING AREA. MTN TOP OBSCR PSBL ALONG PARTS OF THE CORDILLERA CENTRAL OF PR EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 74 84 / 30 60 60 80 STT 78 86 76 84 / 50 50 70 80 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710-715-722-725-732-735-741. VI...SMALL CRAFT ADVISORY AMZ710-715-722-725-732-735. && 09/04
Hazardous weather outlook, Nov 5, 5:05 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST FRI NOV 5 2010 AMZ710>745-PRZ001>013-061015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 605 AM AST FRI NOV 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FAST MOVING SHOWERS ARE POSSIBLE ACROSS PUERTO RICO THROUGH THE MORNING HOURS. DURING THE AFTERNOON...AN INCREASE IN SHOWER ACTIVITY IS EXPECTED MAINLY ACROSS THE WESTERN INTERIOR AND NORTHWEST SECTION OF PUERTO RICO. LOCALIZED HEAVY RAINS MAY PRODUCE URBAN AND SMALL STREAM FLOODING OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DEEP TROPICAL MOISTURE FLOWING INTO TROPICAL CYCLONE TOMAS NORTHWEST THEN NORTH OF THE AREA FRIDAY THROUGH TUESDAY MAY HAVE WIDESPREAD AND VERY HEAVY RAINFALL WHICH COULD GENERATE FLOODING ACROSS PUERTO RICO. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. AMZ715-725-VIZ001-002-061015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 605 AM AST FRI NOV 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAINFALL IS EXPECTED TO BE ABOVE NORMAL SATURDAY THROUGH AT LEAST TUESDAY. LOCALIZED GUT FLOODING AND MUDSLIDES WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:27 PM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Nov 5, 8:37 PM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Nov 5, 8:47 PM CDT | Areal Flood Advisory | JSJ | 11 hr | |
| Nov 5, 10:16 PM CDT | Small Craft Advisory | JSJ | 5 hr | |
| Nov 5, 11:48 PM CDT | Flash Flood Watch | JSJ | 6 days | |
| Nov 6, 12:00 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 6, 3:15 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 6, 5:56 AM CDT | Areal Flood Warning | JSJ | 10 hr | |
| Nov 6, 5:59 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Nov 6, 6:15 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 6, 6:35 AM CDT | Flash Flood Warning | JSJ | 115 min | |
| Nov 6, 7:40 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 6, 7:46 AM CDT | Areal Flood Advisory | JSJ | 72 min | |
| Nov 6, 9:17 AM CDT | Flash Flood Warning | JSJ | 118 min | |
| Nov 6, 11:18 AM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Nov 6, 11:42 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Nov 6, 1:26 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 6, 5:58 PM CDT | Areal Flood Advisory | JSJ | 8 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.